U.S. doctors online nowAsk doctors free
New Berlin, WI
A 32-year-old female asked:

Is clonidine dangerous if you don't have high bp? i was given for anxiety and take now while being weaned off morphine. if take 3 a day i'm dizzy.

3 doctor answers4 doctors weighed in
Dr.
A Verified Doctoranswered
A US doctor answeredLearn more
Potentially: A side effect of clonidine is dizziness so this could be a safety issue if it causes you to have falls or accidents. It does have a role in pain and stopping it abruptly wouldn't be a good idea with a pain syndrome. Recommend you discuss these side effects with your doctor to work out a plan re your ongoing meds. All the best.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Levan Atanelov
Physical Medicine and Rehabilitation 5 years experience
See your doc: It's standard to take clonidine for weaning off opiates. Speak about your side effect of dizziness (common ) to your prescriber as there may be other options .
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jack Underwood
Psychiatry 64 years experience
Yes & no plus.: Clonidine is not dangerous with normal BP, but can cause dizziness which you are having on three tablets daily. The mg. of each tablet is an unknown, but a decrease to two tablets is the first step with the dizziness sympton.. Klonopin is an addictive medication which shouldn't be taken unless safer medications have failed. Sertraline is my first choice with Klonopin being my fifth choice.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 28, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.